RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor
Subscription

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra i Analiz:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra i Analiz, 2016, Volume 28, Issue 6, Pages 1–19 (Mi aa1512)  

Research Papers

New algorithms for solving tropical linear systems

A. Davydow


Abstract: The problem of solving tropical linear systems, a natural problem of tropical mathematics, has already proved to be very interesting from the algorithmic point of view: it is known to be in $NP\cap coNP$, but no polynomial time algorithm is known, although counterexamples for existing pseudopolynomial algorithms are (and must be) very complex.
In this work, the study of algorithms for solving tropical linear systems is continued. First, a new reformulation of Grigoriev's algorithm is presented, which brings it closer to the algorithm of Akian, Gaubert, and Guterman; this makes it possible to formulate a whole family of new algorithms, and, for some algorithms in this family, none of the known superpolynomial counterexamples work. Second, a family of algorithms for solving overdetermined tropical systems is presented.
Also, an explicit algorithm is exhibited that can solve a tropical linear system determined by an $(m\times n)$-matrix with maximal element $M$ in time $\Theta(\binom mn\mathrm{poly}(m,n,\log M))$, and this time matches the complexity of the best of previously known algorithms for feasibility testing.

Keywords: tropical linear system, feasibility, Grigoriev's algorithm, Akian–Gaubert–Guterman algorithm.

Full text: PDF file (232 kB)
First page: PDF file
References: PDF file   HTML file

English version:
St. Petersburg Mathematical Journal, 2017, 28:6, 727–740

Bibliographic databases:

Received: 03.06.2016
Language:

Citation: A. Davydow, “New algorithms for solving tropical linear systems”, Algebra i Analiz, 28:6 (2016), 1–19; St. Petersburg Math. J., 28:6 (2017), 727–740

Citation in format AMSBIB
\Bibitem{Dav16}
\by A.~Davydow
\paper New algorithms for solving tropical linear systems
\jour Algebra i Analiz
\yr 2016
\vol 28
\issue 6
\pages 1--19
\mathnet{http://mi.mathnet.ru/aa1512}
\elib{http://elibrary.ru/item.asp?id=31076898}
\transl
\jour St. Petersburg Math. J.
\yr 2017
\vol 28
\issue 6
\pages 727--740
\crossref{https://doi.org/10.1090/spmj/1470}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000412390800001}
\scopus{http://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-85030648843}


Linking options:
  • http://mi.mathnet.ru/eng/aa1512
  • http://mi.mathnet.ru/eng/aa/v28/i6/p1

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Алгебра и анализ St. Petersburg Mathematical Journal
    Number of views:
    This page:107
    References:15
    First page:9

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2019